Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 2, 2008, 10:50 PM CDT for Phillips County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 10:50 PM CDT (03:50 UTC)
- Expired
- May 3, 2008, 12:45 AM CDT
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, AR
The radar
The Memphis radar (KNQA), 129 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 030353
FFWMEG
ARC107-030545-
/O.NEW.KMEG.FF.W.0080.080503T0350Z-080503T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
* UNTIL 1245 AM CDT
* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
HELENA...LAKE VIEW AND HELENA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3453 9088 3457 9054 3451 9059 3445 9056
3434 9068 3437 9068 3438 9069 3436 9077
3431 9075 3425 9095
TIME...MOT...LOC 0350Z 180DEG 0KT 3442 9072
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 8:30 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 2, 8:30 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CDT FRI MAY 2 2008 .DISCUSSION... THUNDERSTORMS CONTINUE ACROSS MUCH OF MID-SOUTH. COLD FRONT IN EASTERN ARKANSAS IS SLOWLY MOVING TO THE EAST. THUNDERSTORMS STILL DEVELOPING TO THE EAST OF COLD FRONT IN SOUTHEAST ARKANSAS...WESTERN TENNESSEE AND WESTERN MISSISSIPPI. THE HIGHEST CAPES ARE IN WESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS...WHERE THE STORMS CONTINUE TO DEVELOP. WILL CANCEL THE WIND ADVISORY AS MOST WINDS AWAY FROM THUNDERSTORMS ARE LESS THAN 20 MPH...ALSO SURFACE PRESSURE GRADIENT IS WEAKENING ACROSS THE MID-SOUTH. HAVE ALSO CHANGED POP AND WEATHER GRIDS FOR TONIGHT TO HAVE PRECIPITATION ENDING BEFORE MIDNIGHT IN MOST ARKANSAS COUNTIES. UPDATE WILL BE OUT SHORTLY. TLSJR && .PREV DISCUSSION... /ISSUED 223 PM CDT FRI MAY 2 2008/ DISCUSSION... A BUSY SEVERE WEATHER AFTERNOON IN PROGRESS ACROSS THE MID SOUTH. A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM EASTERN AR TO NORTHWEST TN AT 200 PM. REPORTS OF TORNADOES...LARGE HAIL AND DAMAGING WINDS HAVE BEEN COMING IN FROM ARKANSAS AND THE MISSOURI BOOTHEEL SINCE THIS MORNING. THIS LINE WILL PROGRESS ACROSS THE MID SOUTH THROUGH THIS EVENING. PLEASE REFER TO CURRENT OUTLOOK...WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION. DEWPOINTS REMAIN IN THE 60S DEGREES FAHRENHEIT FOR ABOUT 50 TO 75 MILES BEHIND THE CURRENT LINE OF CONVECTION. THERE IS ANOTHER POTENT UPPER LEVEL SHORTWAVE TROUGH WHICH WILL MOVE NORTHWEST OF THE REGION THIS EVENING. WILL HAVE TO MONITOR THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER BEHIND THIS LINE THROUGH THE EARLY SATURDAY MORNING. MUCH DRIER AND SOMEWHAT COOLER AIR MOVES INTO THE REGION FOR THIS WEEKEND AS A SURFACE HIGH PRESSURE SETTLES IN. THE NEXT CHANCE FOR PRECIPITATION IS EXPECTED TO BE THE MIDDLE OF NEXT WEEK IN RESPONSE TO A SOUTHERLY SURFACE FLOW BRINGING GULF MOISTURE NORTHWARD AND A NORTHERN BRANCH H5 SHORTWAVE TROUGH PASSING TO THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 59 76 50 71 / 80 10 10 0 MKL 59 73 46 70 / 80 10 10 0 JBR 55 72 47 69 / 70 10 10 0 TUP 62 77 49 73 / 90 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 2, 2:39 PM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS WESTERN TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 900 PM THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...AND A FEW TORNADOES WILL BE POSSIBLE ALONG THE LINE. ADDITIONAL SEVERE WEATHER DEVELOPMENT IS POSSIBLE BEHIND THIS LINE THROUGH EARLY SATURDAY MORNING. PLEASE REFER TO CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED THIS AFTERNOON AND TONIGHT. OKULSKI
In the hours before
Special weather statement, May 2, 9:27 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 927 PM CDT FRI MAY 2 2008 TNZ048>050-052-030300- LAUDERDALE TN-HAYWOOD TN-MADISON TN-TIPTON TN- 927 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 11 MILES EAST OF DIXONVILLE AT 927 PM CDT... MOVING NORTHEAST AT 52 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HAYWOOD...LAUDERDALE...MADISON AND TIPTON COUNTIES... INCLUDING THE CITIES OF BROWNSVILLE...COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 PM CDT.
Special weather statement, May 2, 9:49 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CDT FRI MAY 2 2008 TNZ088-089-030315- FAYETTE TN-SHELBY TN- 949 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF FRAYSER AT 949 PM CDT... MOVING NORTHEAST AT 51 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 PM CDT.
Special weather statement, May 2, 9:51 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 951 PM CDT FRI MAY 2 2008 TNZ020-050>052-030315- CROCKETT TN-GIBSON TN-HAYWOOD TN-MADISON TN- 951 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF BROWNSVILLE AT 951 PM CDT... MOVING NORTHEAST AT 60 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...GIBSON...HAYWOOD AND MADISON COUNTIES... INCLUDING THE CITIES OF BROWNSVILLE...HUMBOLDT...JACKSON AND MILAN... SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 PM CDT.
Special weather statement, May 2, 10:06 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1006 PM CDT FRI MAY 2 2008 MSZ011-020-030345- QUITMAN MS-TALLAHATCHIE MS- 1006 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WEBB AT 1006 PM CDT... MOVING NORTHEAST AT 51 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING THE CITY OF CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1045 PM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:26 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CDT FRI MAY 2 2008 MSZ001-TNZ088-089-030400- DE SOTO MS-FAYETTE TN-SHELBY TN- 1026 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF HERNANDO AT 1026 PM CDT... MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF COLLIERVILLE...GERMANTOWN...HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, May 2, 10:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1034 PM CDT FRI MAY 2 2008 ARZ036-TNZ088-030400- CRITTENDEN AR-SHELBY TN- 1034 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 4 MILES SOUTH OF EDMONDSON AT 1034 PM CDT...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF MARION...MIDTOWN MEMPHIS AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1100 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:00 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 45 min |
| May 2, 7:23 PM CDT | Flash Flood Warning | MEG | Mississippi | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.